Alert archive / Maine / Wind Chill Advisories in 2017
Wind Chill Advisory 9, NWS Caribou, ME
NWS Caribou, ME issued this wind chill advisory at Dec 16, 2017, 3:26 PM EST for Aroostook County, Maine. It took effect at Dec 17, 2017, 3:00 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2017, 3:26 PM EST (20:26 UTC)
- In effect from
- Dec 17, 2017, 3:00 AM EST
- Expired
- Dec 17, 2017, 6:17 AM EST
- In force
- 3 hr
- Issued by
- NWS Caribou, ME
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892 WWUS41 KCAR 162026 WSWCAR URGENT - WINTER WEATHER MESSAGE National Weather Service Caribou ME 326 PM EST Sat Dec 16 2017 MEZ001-170430- /O.NEW.KCAR.WC.Y.0009.171217T0800Z-171217T1300Z/ Northwest Aroostook- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, and Frenchville 326 PM EST Sat Dec 16 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 20 below zero. * WHERE...Northwest Aroostook County. * WHEN...3 AM to 8 AM Sunday. * ADDITIONAL DETAILS...Keep pets inside and make sure vulnerable pipes are protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
3 follow-up statements
798 WWUS41 KCAR 170312 WSWCAR URGENT - WINTER WEATHER MESSAGE National Weather Service Caribou ME 1012 PM EST Sat Dec 16 2017 MEZ002-171115- /O.EXA.KCAR.WC.Y.0009.171217T0800Z-171217T1300Z/ Northeast Aroostook- Including the cities of Presque Isle, Caribou, Van Buren, and Mars Hill 1012 PM EST Sat Dec 16 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to be around 20 below zero. * WHERE...Northeast Aroostook County. * WHEN...3 AM to 8 AM Sunday. * ADDITIONAL DETAILS...Keep pets inside and make sure vulnerable pipes are protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MEZ001-171115- /O.CON.KCAR.WC.Y.0009.171217T0800Z-171217T1300Z/ Northwest Aroostook- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, and Frenchville 1012 PM EST Sat Dec 16 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 25 below zero. * WHERE...Northwest Aroostook County. * WHEN...3 AM to 8 AM Sunday. * ADDITIONAL DETAILS...Keep pets inside and make sure vulnerable pipes are protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Hewitt
040 WWUS41 KCAR 170828 WSWCAR URGENT - WINTER WEATHER MESSAGE National Weather Service Caribou ME 328 AM EST Sun Dec 17 2017 MEZ001-002-171300- /O.CON.KCAR.WC.Y.0009.000000T0000Z-171217T1300Z/ Northwest Aroostook-Northeast Aroostook- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, and Mars Hill 328 AM EST Sun Dec 17 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 20 below zero. * WHERE...Northwest Aroostook and Northeast Aroostook County. * WHEN...Now to 8 AM this morning. * ADDITIONAL DETAILS...Keep pets inside and make sure vulnerable pipes are protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
254 WWUS41 KCAR 171117 WSWCAR URGENT - WINTER WEATHER MESSAGE National Weather Service Caribou ME 617 AM EST Sun Dec 17 2017 MEZ001-002-171230- /O.CAN.KCAR.WC.Y.0009.000000T0000Z-171217T1300Z/ Northwest Aroostook-Northeast Aroostook- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, and Mars Hill 617 AM EST Sun Dec 17 2017 ...WIND CHILL ADVISORY IS CANCELLED... Wind early this morning has become relatively light resulting in little in the way of wind chill. Therefore, the wind chill advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Dec 16, 12:59 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Dec 16, 12:59 PM EST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1259 PM EST Sat Dec 16 2017
.SYNOPSIS...
An upper level disturbance will cross the region today. High
pressure will begin to build east tonight and Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
1 pm update...
Most of ern CWA experiencing full sun this aftn tho mid and
high clds are effecting cntrl areas as wv drops out of Canada.
Expect skies wl clear this evng as wv pushes offshore. Quick
update to be more optimistic with skies around 00z this evng
and tweak temps and dwpts.
Previous Discussion blo...
An upper disturbance crossing the region today will bring
mainly cloudy skies and isolated snow showers or flurries to the
region this morning. In addition, low pressure will move well
east of the gulf of Maine this morning, bringing a little light
snow to the down east coast. Any light snow down east early this
morning will quickly taper off by mid day, as the low continues
to pull off to the east. Any snow accumulation across the
region this morning will be less than an inch. Otherwise, mainly
cloudy skies this morning will gradually give way to partial
clearing by late afternoon. High temperatures will once again be
below normal today, with highs ranging from the mid to upper
teens north and low to mid 20s down east.
High pressure will slowly build east toward the region tonight
with mainly clear to partly cloudy skies expected. With the high
still well off to our west there should still be a bit of a
northwest wind to inhibit much in the way of radiational
cooling. However, lows tonight will still be very cold, with a
few sub zero readings expected across the far north. Couldn't
rule out marginal wind chill advisory criteria across the far
northwest for a few hours tonight. Otherwise, lows tonight
across central and down east areas will generally range from 5
to 10 above.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
Artic Air will Msly Hold Thru Most of the Short Term...
Sun will be msly sunny brisk and cold with llvl cold advcn
weakening by late aftn. With the apch and passage of the sfc hi
ovr the rgn Sun eve into the ovrngt hrs, winds should become lgt
and vrbl. This will allow for some radiational cooling with some
arctic sfc base invsn potential particularly ovr Nrn Vlys before
hi/mid cldnss crosses into the FA from the W late Sun ngt, which
will result in temps lvlng off and even slowly rising by erly
Mon morn.
Clds will thicken spcly ovr the Cntrl and Srn ptns of the FA Mon
morn with a chc of lgt sn ovr these areas thru Mon aftn as a
weak s/wv crosses from Cntrl QB, with somewhat lesser cld cvr
ovr Nrn third.
Any lgt sn ovr the Cntrl/Downeast areas will move E of the Rgn
Mon eve with minimal sn accumulations of less than an inch, leaving
ptly to msly cldy skies and not as cold air later Mon ngt, not
allowing for as cold of ovrngt lows.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
00z Models indicate two more progressive s/wvs movg across the
FA from Cntrl Can Tue and Tue ngt, with lgt sn Tue aftn/eve msly
for Nrn ptns of the Rgn and sn shwrs late Tue ngt into Wed
morn. Downeast and Cntrl ptns of the FA may become mild enough
later Tue aftn into Tue eve for a mix of lgt rn/sn or even all
lgt rn as sfc winds become S ahead of a warm occluded front.
Max snfl accumulations will be msly in the 1 to 2 inch range
across the far N. Mdtly strong llvl cold advcn will occur behind
the second s/wv later Wed into Wed ngt with brisk NW winds as
arctic air from Cntrl Can with mdt residence advects back ovr
the Rgn with cold conditions, with potentially colder hi temps
then what we show for Thu under ptly cldy to msly clr skies.
After msly clr and lgt winds Thu eve, clds will be back on the
increase for late Thu ngt and Fri morn ahead of a more sig sfc
low and associated s/wv from the upper great lks, with this
system potentially resulting in greater warm advcn/ovrrng
precip, msly in the form of sn across the N and Cntrl areas with
sn chgng to a rn/sn mix or even rn ovr Downeast areas Fri eve
into Fri ngt as temps greatly moderate under the influence of S
winds ahead of the sfc low. Went with max likely PoPs msly
across th N.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: VFR at all terminals next 24 hours with high clouds
occasionally skirting through tonight and Sunday.
SHORT TO LONG TERM: Msly VFR conditions Sun and Sun ngt with
MVFR clgs and vsbys likely on Mon spcly Downeast sites in very
lgt sn. VFR conditions Mon ngt will likely transition to MVFR
Downeast sites in mixed precip and IFR Nrn TAF on Tue sites in
sn...transitioning to MVFR clgs Nrn TAF sites with sct sn
shwrs/VFR clgs Downeast sites Tue ngt and Wed.
&&
.MARINE...
NEAR TERM: Winds/seas will remain below small craft advisory
levels through early afternoon. Winds will begin to increase a
bit by late afternoon and early this evening in the wake of the
departing ocean low. There could be frequent gusts up to 25 kt
during that time frame, mainly across the outer waters, where a
small craft advisory has been issued for late this afternoon
and into this evening. Visibility will be reduced to 1 to 3 nm
at times this morning in light snow.
SHORT TO LONG TERM: Intially no hdlns anticipated, then winds
and wvs increase to SCA range later Tue into Wed. Went with a
blend of 00z WW3/NWPS wv guidance for fcst wv hts this fcst
update.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory from 5 PM this afternoon to 11 PM EST
this evening for ANZ050-051.
&&
Near Term...Duda/Farrar
Short Term...VJN
Long Term...VJN
Aviation...Duda/Farrar/VJN
Marine...Duda/Farrar/VJNHazardous weather outlook, Dec 16, 3:05 AM EST, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 305 AM EST Sat Dec 16 2017 MEZ001>006-010-011-015>017-029>032-170815- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 305 AM EST Sat Dec 16 2017 This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-170815- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 305 AM EST Sat Dec 16 2017 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 3:04 AM EST | Small Craft Advisory | CAR | 19 hr |
Nearby
Wind Chill Advisories in Maine, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.